How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Loretta Your Own Question
Dr. Loretta
Dr. Loretta, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 28082
Experience:  25 years of experience in surgery and internal medicine.
Type Your Dog Veterinary Question Here...
Dr. Loretta is online now
A new question is answered every 9 seconds

My : I took my Pomeranian 17 months old 8 lbs, to the vet

Customer Question

JA: What sort of animal are we talking about?
Customer: I took my Pomeranian 17 months old 8 lbs, to the vet yesterday and he diagnosed her with an upper gi infection. He gave her a shot for vomiting and bloody diarrhea and an antibiotic. He gave me antibiotic and medicine for nausea and diarrhea in pill form to take home. She is still very lethargic and after I gave her the first dose of meds her heart started beating really hard. I can count her heart rate just by watching her right side and not even touching her. Her rate is 108 bpm.There has been some ear and head twitching as well. Should I be worried?
JA: OK. It's hard to know for sure. The Veterinarian will figure it out.
Customer: The medication was Zeniquin and Metoclopramide.
JA: I'm sorry to hear that. This sounds like it might be serious. I'll let the Veterinarian know what's going on ASAP. Is there anything else important you think the Veterinarian should know about your Pomeranian?
Customer: No I don't think so.
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 4 months ago.
Category: Dog Veterinary
Expert:  Dr. Loretta replied 4 months ago.

Good Morning and welcome! I am Dr. Loretta, a licensed veterinarian and I am happy to answer your question.

It is not unusual for small dogs to react to the medications and since your gal is not feeling any better and having some side effects to this medication, it is best to discontinue this until she can see the vet again for a recheck. I know this is a holiday weekend so stop these medications and give your gal Pepcid AC 5 mg every 8 hrs to help with the nausea and feed a bland diet of rice and boiled chicken until your vet can recheck your gal.

Does that make sense to you?

Please let me know if you have ANY other questions. My goal is to give you 100% satisfaction and if you are not yet satisfied, please REPLY so I can clarify for you.

Sincerely, ***** *****

Expert:  Dr. Loretta replied 4 months ago.

I'm just following up on our conversation about your pet. How is everything going?

Dr. Loretta